As a part-time blogger with a full-time job, it’s as if the work never ends. Not like I’m complaining: I love what I do and I love creating content for the blog. My life is currently a perfect blend of analytics and creativity and, as an engineer who prides herself on originality of thought, I honestly wouldn’t have it any other way.
But as one of the few Dallas bloggers who have a full-time job, I sometimes have issues balancing it all. Because seriously: it’s hard to balance a blog and a job. Just like it’s hard to find a balance between work and play for most people.
Thankfully, since the blog is still a creative outlet for me, I don’t mind spending the majority of my free time on it. People (especially dates) tend to ask me “with two jobs, what do you do for fun?”
My answer? Umm…. I work.
Sometimes with a cocktail in hand.
A crucial part of being a part-time blogger with a full-time job is establishing a routine. Yes, things come up. I’ll travel for work or for fun and my whole routine will go out the window (still working on that!).
But, if I’m home, my week tends to look like the following:
My Typical Day as a Part-Time Blogger with a Full-Time Job
Before we dive in, this daily schedule below mostly applies to weekdays. My weekends are almost entirely devoted to blog work and seeing friends – I’ll touch on that a bit more below!
7:30AM Wake up, go through emails, respond to Instagram direct messages.
7:45AM Shower, put on makeup, and get ready for work.
8:30AM Leave for work. I have about a 30 minute commute so I like to fill this time with listening to podcasts or my latest Audible read!
9:00AM Work. For the next 8 or 9 hours. I really focus on my full-time job while at work. However, whenever I take a 15 minute coffee break, I do tend to use that time to respond to direct messages and urgent emails.
5:30PM Drive home. Again, I like to listen to podcasts or Audible during this time… Though I do frequently use this time to call my family and friends.
6:00PM Workout at Equinox, go for a walk on the trail, go on a date or for cocktails with friends, or go to a blog-related event. I try to have plans every single night of the week. I’m also extremely social and have a tendency to get really lethargic and mopey if I don’t have enough social time each day.
7:00PM Respond to emails, post to Instagram, cook dinner, and eat. I also use this time to post to Instagram Stories.
8:00PM Respond to emails and Instagram direct messages, typically while watching a TV show (or two or three!). I also use this time to do blog-related research: I read educational pieces about SEO or the technical side of blogging, do keyword research for upcoming posts, and I look into all the new arrivals at my favorite stores. Yes, shopping is research for me. If I had an event and didn’t have time to workout, I tend to skip the blog work and do my FWTFL at-home workout during this time.
9:00PM Work on blog posts and edit photos (assuming I have the energy and am through all my emails). A typical blog post will take me about 3-5 hours to complete in total. If, however, I don’t have the energy, I take a bath and get ready for bed at this time.
10:30PM Adjust editorial calendar, check Instagram, and adjust newsletter in preparation for the next day.
11:00PM Get ready for bed and do my nighttime routine.
11:30PM Get in bed. I like to read for about 15-30 minutes each night before falling asleep (usually around midnight).
And Now for My Typical Weekend Day…
9:30AM Wake up. I truly love sleeping, so I tend to sleep in on weekends whenever possible.
10:00AM Walk with a friend on the Katy Trail or on White Rock Lake. If the weather is gross, I might go to a workout class at Equinox instead.
11:30AM Go for brunch with a friend. My favorite brunch spot right now is Henry’s Majestic – I’m there at least once a month!
1:00PM Work on blog posts. I typically can’t finish a blog post during the week due to my schedule, so I try to crank them out on the weekend whenever possible. If I have a photoshoot that day, I’ll spend about an hour during the day steaming clothes and finalizing looks.
4:00PM (If I have a photoshoot that day) shower and get ready for my photoshoot. If I don’t have a photoshoot, I’m usually still working on blog posts during this time.
5:30PM Do photoshoot (when applicable). If I don’t have a photoshoot, I might use this time to go on a date. I tend to have at least one photoshoot each weekend, leaving me one evening for dating.
7:00PM Dinner and drinks with friends. Now that it’s so lovely out, my friends and I like to dine al fresco whenever possible!
10:30PM Get home, get ready for bed, and watch a movie or TV show. Sometimes, I’ll draw a bath and watch a movie on my iPad during this time. Yes, a bath. I absolutely love baths!
12:30PM Get in bed and read a bit before falling asleep!
And there you have it: my life in a nutshell. Not the most glamorous, perhaps… but my routine keeps me focused and able to deliver content [semi]regularly, despite having a full-time job in addition to the blog.
Are you a blogger with a full-time job? Or do you have a job and a side hustle? If so, please share how you balance it all below – I’d love to pick up any of your tips and tricks!